Article citationsMore >>

Ong P, Athanasiadis A, Borgulya G, Mahrholdt H, Kaski JC, Sechtem U, High Prevalence of a Pathological Response to Acetylcholine Testing in Patients With Stable Angina Pectoris and Unobstructed Coronary Arteries: The ACOVA Study (Abnormal COronary VAsomotion in patients with stable angina and unobstructed coronary arteries), Journal of the American College of Cardiology, Volume 59, Issue 7, 2012, Pages 655-662.

has been cited by the following article:

Article

Aborted Sudden Cardiac Death from Vasospastic-Induced Ventricular Fibrillation with Normal Coronary Angiography: A Case Report and Review of the Literature

1Department of Internal Medicine, State University of New York, Downstate -Health Science University, Brooklyn, NY, USA - 11203

2Department of Internal Medicine, NYC + HHC Jacobi Medical Center, 1400 Pelham Pkwy S, Bronx, NY, U.S.A- 10461


American Journal of Medical Case Reports. 2021, Vol. 9 No. 1, 78-82
DOI: 10.12691/ajmcr-9-1-20
Copyright © 2020 Science and Education Publishing

Cite this paper:
Krunal H. Patel, Andrew V. Doodnauth, Julian C. Dunkley, Jennifer Abrams, Samy I. McFarlane. Aborted Sudden Cardiac Death from Vasospastic-Induced Ventricular Fibrillation with Normal Coronary Angiography: A Case Report and Review of the Literature. American Journal of Medical Case Reports. 2021; 9(1):78-82. doi: 10.12691/ajmcr-9-1-20.

Correspondence to: Samy  I. McFarlane, Department of Internal Medicine, State University of New York, Downstate -Health Science University, Brooklyn, NY, USA - 11203. Email: smcfarlane@downstate.edu

Abstract

Coronary artery vasospasms have been known to cause episodic angina pectoris, along with ST-T wave changes. In addition, vasospasm if prolonged can cause myocardial ischemia leading to malignant arrhythmias such as ventricular fibrillation and ventricular tachycardia resulting in sudden cardiac death (SCD). Treatment for this disorder can be challenging. Current data is lacking on the management of patients receiving appropriate vasodilator medications who present with Ventricular Fibrillation (VFib) as a consequence of coronary artery vasospasms. We present a case of a 71-year-old man who was hospitalized due to recurrent episodes of coronary vasospasms leading to acute decompensation and VFib with subsequent resuscitation while undergoing cardiac catheterization. We also provide review of the literature and updates on the current guidelines from the American Heart Association on this potentially life-threatening disorder.

Keywords